Ask a doctor

Is Restylane Safe if I'm on Anti-inflammatory Medication?

Hi, I was wondering if Restylane would be use if I'm on medication (for IBD)? Thanks.

Doctor Answers (10)

There may be more bruising when on NSAIDS with Restylane

+1

While it is safe to have Restylane injections while on an anti inflammatory medication, the so called NSAIDS carry an increased risk of bruising due to their platelet inhibitory effects. I recommend stopping these and substituting acetomenophen (tylenol) for example, about 10 days before injections.


Peoria Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Restylane and Antiinflammatory Meds

+1

You don't mention which antiinflammatory medication you are taking, but I'll assume it's an NSAID (such as Motrin or Aleve).  In such case, the only risk of having Restylane (or any filler) injected is temporary increased bruising immediately after.  It should not affect the result of the Restylane.  I have had patients note decreased bruising and/or faster resolution if they take arnica montana or bromelain tablets right before and for several days after I inject them.  Both can be purchased without prescription at drug or health food stores

James Bartels, MD
Manchester Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Restylane will be Safe

+1

Although there is no specific contraindication to Restylane injection while on NSAIDS, the risk of bruising is higher and the duration of the bruising will be longer.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

You might also like...

Restylane Injections

+1

The results of Restylane will not be compromised due to the usage of  an antiinflammatory. You should be aware that you are at a great risk fro bruising when on these medications. Best wishes!

Michael Sullivan, MD
Columbus Facial Plastic Surgeon
5.0 out of 5 stars 31 reviews

IT WOULD BE SAFE

+1

There should be no problem for you to get Restylane while taking anti-inflammatory drugs. Depending on the medication, there might be an increased risk of bruising, and with others a theoretical increased risk of infection. I think if the disease is stable and you have been on the medications for a while, the risk would be small. 

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Restylane and antiinflammatory agents

+1

The hyaluronic acid fillers like restylane are safe to inject when a patient is taking anti-inflammatories, but they may notice more bruising after the procedure.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Restylane is a safe filler product for people with IBD and patients who take anit-inflammatory medications.

+1

Restylane is a safe filler product for people with IBD and patients who take anit-inflammatory medications. Whiole there may be more propensity to bruise from the needle there is no danger of its use.

Edward Lack, MD
Chicago Dermatologist
3.0 out of 5 stars 5 reviews

Restylane safety while on anti-inflammatory medication.

+1

If you are on aspirin-related medication including sulfasalazine (whose break-down products include an aspirin-like component), there is an increased risk of bruising.  Use of such anti-inflammatories is not in itself, however, a contra-indication to having filler procedures such as Restylane.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Restylane and Juvederm can be done cautiously with antiinflammatory medicines

+1

There is no interaction between the antiinflammatory medicines and the hyaluronica acid fillers such as REstylane and Juvederm, but there may be significant bruising because many antiinflammatory medications create easy bleeding.  A very rare complication would be a hematoma or blood collecting underneath the skin which could increase the risk of infection and even the formation of a persistent hard lump.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Use of Antiinflammatory agents and Restylane

+1

If the medication you are taking does not prolong your bleeding, there will be no risk of your using any Hyaluronic acid fillers (Restylane,Perlane,Juvederm etc). Antiinflammatory agents often prolong bleeding and may result in some bruising with injectable agents such as Botox or fillers.

Dr. Peter Aldea

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 60 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.